Format

Send to

Choose Destination
See comment in PubMed Commons below
Cancer. 1995 Sep 15;76(6):1069-72.

Radiation recall dermatitis and pneumonitis in a patient treated with paclitaxel.

Author information

1
Department of Radiation Oncology, UCLA Medical Center 90024, USA.

Abstract

BACKGROUND:

Radiation recall refers to a tissue reaction produced by a chemotherapeutic agent in a previously irradiated field that would not occur in a nonirradiated field. A number of agents have been reported to cause radiation recall. Recently, there have been case reports of recall dermatitis from paclitaxel treatment.

METHODS:

A patient with metastatic lung cancer received palliative radiation to her mediastinum and ribs. Because of disease progression, she subsequently received paclitaxel.

RESULTS:

After paclitaxel administration, the patient became acutely dyspneic. A subsequent chest X-ray revealed a parenchymal opacity in a region that corresponded with the patient's radiation portal. She also developed a severe skin reaction in the previously treated electron field.

CONCLUSIONS:

This is one of few reported cases of recall dermatitis from paclitaxel and is also suggestive of recall pneumonitis, a phenomenon previously unreported to the authors' knowledge. Given paclitaxel's ability to function as a radiosensitizer, this response is not unexpected. As the frequency of paclitaxel administration increases, its potential as a radiation sensitizer and radiation recall should be considered.

PMID:
8625210
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center